Winter Weather, Kent
- When
- February 1, 5:30 AM EST to 11:30 AM EST
- Where
- Kent forecast zone
- Injuries
- 0 direct, 5 indirect
- Reported by
- Mesonet
- Coordinates
- 39.096, -75.505 (the zone’s center; the record gives no point)
A low pressure system that formed along a secondary cold front helped drop two to six inches of snow across the southern half of New Castle County, Kent County and the northern half of Sussex County during the morning of the 1st. The heaviest snowfall was right around Dover.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A low pressure system that formed along a secondary cold front helped drop two to six inches of snow across the southern half of New Castle County, Kent County and the northern half of Sussex County during the morning of the 1st. The heaviest snowfall was right around Dover. The snow fell at its heaviest during the morning commute and caused over 150 accidents with at least a dozen that caused injuries.
The snow began falling across the state between 530 a.m. EST and 630 a.m. EST on the 1st. It fell at its heaviest between 7 a.m. EST and 9 a.m. EST and ended between 10 a.m. EST and 1130 a.m. EST that morning. Delaware State Police reported around 60 accidents (5 with injuries) in Kent County, nearly 100 accidents (10 with injuries) in New Castle County and 4 accidents (1 with injuries) in Sussex County. There were also about a dozen disabled vehicles. In New Castle County, the Summit Bridge (U.S. Route 301) was closed until it could be salted. In Tybouts, Northbound U.S. Route 13 was closed. In Kent County, blowing snow complicated roadway plowing along Delaware State Route 1 around Dover.
Representative snowfall included 5.9 inches in Dover (Kent County), 3.2 inches in Magnolia (Kent County), 3.0 inches in Harrington (Kent County) and Blackbird (New Castle County), 2.7 inches in Viola (Kent County), 2.2 inches in Milton (Sussex County), 2.0 inches in Lewes (Sussex County), 1.8 inches in Odessa (New Castle County), 1.4 inches in Glasgow (New Castle County), 1.3 inches in Seaford (Sussex County) and 0.5 inches in Bridgeville (Sussex County).
The snow was caused by a compact and quick moving low pressure system that formed along the northern edge of a secondary cold front. The low pressure system moved from Lake Erie during the early evening of January 31st eastsoutheast and passed across the northern part of the state around 7 a.m. EST on February 1st and exited just as quickly offshore.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 1, 4:29 AM EST, 1 hour 1 minute earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
429 AM EST FRI FEB 1 2013
.SYNOPSIS...
A WEAK LOW PRESSURE SYSTEM AND COLD FRONT WILL QUICKLY SHIFT EAST OF
OUR AREA THIS MORNING. HIGH PRESSURE WILL THEN BUILD TO OUR SOUTH
TONIGHT INTO SATURDAY. A WEAK LOW PRESSURE SYSTEM WILL TRACK FROM
THE MIDWEST AND GREAT LAKES TOWARD OUR AREA SATURDAY NIGHT, BEFORE A
COASTAL LOW DEVELOPS AND STRENGTHENS TO OUR EAST SUNDAY. HIGH
PRESSURE THEN BUILDS TO OUR SOUTH MONDAY. ANOTHER WEAK LOW PRESSURE
SYSTEM IS EXPECTED TO MOVE THROUGH TUESDAY, BEFORE HIGH PRESSURE
BUILDS ACROSS THE AREA LATE WEDNESDAY INTO THURSDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ATTENTION SHIFTS FROM THIS PAST EVENINGS SNOW SHOWERS /SURPRISE TO
THIS FCSTR FROM LOOKING AT DATA 24 HOURS AGO/ TO A SHORT BUT
SIGNIFICANT 4-6 HOUR SNOW EVENT THAT PROMPTED A WINTER WEATHER
ADVISORY FOR A PORTION OF S NJ NEAR AND SOUTH OF KACY...MUCH OF
MD/DE E SHORE.
ACCUMULATING SNOW SHOULD BE CONFINED TO AREAS SOUTH OF A LINE
FROM AROUND READING TO MOUNT HOLLY TO TOMS RIVER WITH JUST A
DUSTING EXPECTED AT LOCATIONS NEAR THE LINE.
TWO SUCCESSIVE RUNS OF THE GFS MODEL 20MB/SEC LIFT IN THE IDEAL
DENDRITE GROWTH ZONE OVER DELMARVA AT 12Z FRIDAY...WE SHOULD HAVE
1/4 S+ FOR 2 HOURS OF THIS 4-5 HOUR SNOW EVENT VCNTY KDOV/KESN/KWWD
CENTERED ARD 12Z. 06Z NAM IS ROBUST.
SO FAR...AS OF 4AM...SNOW DEVELOPING ALOFT VERY RAPIDLY HAS YET TO
HIT THE GROUND.
NORTHERN EXTENT OF THE ADVISORY IS UNCERTAIN AND WE MAY NEED TO
EXPAND NORTH THROUGH ALL OF NE MD/ALL OF DE AND MAYBE EVEN TO PHL
AND DELAWARE COUNTIES OF SE PA IN OUR 6 AM UPDATE.
ITS GOING TO SUDDEN AND HEAVY...THEN QUICKLY DONE FOLLOWED BY
GUSTY NW WINDS AND A RATHER COLD DAY.
03Z SREF HAS INCREASED PROBS FOR 1 INCH TO 80 PCT FROM FAR S NJ
THROUGH THE SOUTH TWO THIRDS OF DE AND INTO ADJACENT E MD.
ADDITIONALLY...IT NOW HAS AN 8 PCT CHC OF 4" CENTERED ON THE DE/MD
BORDER JUST WEST OF KDOV.
THIS I THINK IS GOING TO BE DRAMATIC FOR A BURST OF HEAVY SNOW...IN
AND OUT WITHIN 4 OR 5 HOURS AND MAKE FOR A VERY DIFFICULT MORNING
COMMUTE.
0-6KM MAX WET BULB PREDICTED TO BE NEAR 1C FAR SE SUSSEX COUNTY
DE AT 12Z...THEN IT COOLS. ALL SNOW THERE.
BASICALLY A STRONG SHORT WAVE AND ASSTD 500MB VORT MAX MOVES THROUGH
S PA AND CENTRAL NJ THIS MORNING WITH FGEN AS A COLD FRONT FORMS.
THE 1009 MB SFC LOW IS JUST SOUTHWEST OF DCA. ITS SORT OF A WINDEX
TYPE EVENT AS WELL... VERY LARGE LOW LVL MOISTENING LAPSE RATES AND
SOME CHANGE IN STABILITY.
IT WILL BE A WINDY COLD THIS AFTERNOON DESPITE INCREASING SUNSHINE.
NW WIND GUSTS 30-40 MPH. SINCE T1/T5 AS WELL AS 925-700MB LAPSE RATES
ARE VERY LARGE...FLURRIES AND SNOW SHOWERS WILL PROBABLY OCCUR IN THE
POCONOS AND NNJ THIS AFTN/EVE....SPOTTY T-1/2 INCH AMTS.
FCST CONFIDENCE: UNTIL WE SEE IT SNOWING CONFIDENCE IS ONLY ABOVE
AVERAGE ON SNOW AND BELOW AVERAGE FOR THE NORTHERN EDGE OF 1 INCH.
TEMPS MAY BE A DEGREE OR 2 TOO WARM THIS AFTN.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
FAIR SKIES WITH SLOWLY DIMINISHING WIND. MODEL GUIDANCE.
LEFTOVER FLURRIES POSSIBLE IN THE POCONOS DURING THE EVENING.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
THE OVERALL SYNOPTIC SETUP IS COMPRISED OF A LARGE UPPER-LEVEL
TROUGH ACROSS THE GREAT LAKES AND NORTHEAST. THIS LOOKS TO BECOME
REINFORCED AT TIMES AS SHORT WAVES CONTINUE TO DIVE SOUTHEASTWARD
FROM THE MIDWEST, ALTHOUGH IT MAY RELAX SOME TOWARD THE END OF THIS
TIME FRAME BEFORE RELOADING. A COUPLE OF CLIPPER TYPE SYSTEMS ARE
FORECAST TO MOVE ACROSS OUR REGION, ALTHOUGH THERE IS THE POTENTIAL
FOR WIDESPREAD LIGHT SNOW ACCUMULATIONS DURING SATURDAY NIGHT AND
SUNDAY. IT APPEARS THAT EACH SHORT WAVE/CLIPPER WILL INDUCE SURFACE
LOW DEVELOPMENT OFF OF OUR COAST, HOWEVER THE QUICK FLOW SHOULD
ALLOW THESE TO GENERALLY ZIP OUT TO SEA. WE GENERALLY USED A MODEL
BLEND FOR SATURDAY THROUGH MONDAY, THEN BLENDED IN SOME OF THE NEWER
HPC GUIDANCE WITH CONTINUITY FROM MONDAY NIGHT ONWARD.
FOR SATURDAY AND SUNDAY...A QUICK MOVING CLIPPER TYPE SYSTEM IS
FORECAST TO ARRIVE SATURDAY NIGHT AS THE UPPER-LEVEL TROUGH
AMPLIFIES AND BECOMES NEGATIVELY TITLED SUNDAY. THERE MAY END UP
BEING A BETTER SURFACE REFLECTION WITH THIS SYSTEM ACROSS THE GREAT
LAKES DUE TO MUCH COLDER AIR OVER THE LAKES HELPING TO LOWER THE
PRESSURES. THIS WOULD AIDE IN BETTER WAA ALOFT ACROSS OUR AREA
SATURDAY AND SATURDAY NIGHT, WITH POTENTIALLY A CHC OF SOME
INCREASED LIFT ARRIVING. MOISTURE OVERALL LOOKS TO BE LIMITED,
THEREFORE THE LARGE SCALE LIFT WILL INITIALLY GO INTO MOISTENING UP
THE AIRMASS. HOWEVER, THE AMPLIFICATION OF THE UPPER-LEVEL TROUGH
ALONG WITH ANOTHER SHOT OF COLDER AIR ARRIVING WILL HELP TO
STRENGTHEN THE BAROCLINICITY OFFSHORE. AS THE INITIAL SHORT WAVE
DIVES SOUTHEASTWARD, LOW PRESSURE SHOULD DEVELOP OFF OF OUR COAST
THEN TRACK NORTHEASTWARD FAIRLY QUICKLY.
THIS SYSTEM SHOULD STRENGTHEN AS IT TRACKS NORTHEASTWARD SUNDAY,
HOWEVER SOME OF THE GUIDANCE CONTINUES TO SUGGEST SOME SORT OF
WEAKNESS IN THE PRESSURE FIELD /I.E. SURFACE TROUGH/ EXTENDING
NORTHWESTWARD FROM THE SURFACE LOW. THIS OCCURS AS THE UPPER-LEVEL
TROUGH TAKES ON A NEGATIVE TILT, THEREFORE THERE COULD BE SOME SORT
OF DEFORMATION DEVELOPMENT. THERE IS STRONG CHANNELIZED VORTICITY
FORECAST AS WELL. THIS ALL MAY HELP TO ENHANCE SOME OF THE LIFT AND
PERHAPS COMBINE WITH SOME ADDITIONAL MOISTURE BEING TOSSED WESTWARD
FROM THE STRENGTHENING SURFACE LOW. THE OVERALL FLOW SUGGESTS THIS
IS A QUICK MOVING SYSTEM WITH THE MAIN LIFT BECOMING MORE ORGANIZED
TO OUR NORTH AND ESPECIALLY NORTHEAST. HOWEVER, THERE LOOKS TO BE
SOME BETTER POTENTIAL ESPECIALLY IN OUR NORTHEAST ZONES THEN DOWN
TOWARD MONMOUTH/OCEAN COUNTIES IN NEW JERSEY. THESE AREAS WILL BE
CLOSER TO THE INCREASING LARGE SCALE LIFT AS THE STRENGTHENING
SURFACE LOW DEPARTS.
OVERALL, WE PAINTED IN 1 TO 2 INCHES OF SNOW FOR MUCH OF THE AREA
/THE LOWEST AMOUNTS ACROSS THE DELMARVA/ GIVEN THE SPEED AND A QPF
CONSENSUS BLEND. THE ACCUMULATION DURING THE DAYLIGHT HOURS SUNDAY
COULD LEAD TO SOME MELTING ESPECIALLY IF TEMPERATURES ARE RIGHT AT
FREEZING OR ABOVE FOR A TIME ESPECIALLY FARTHER SOUTH THROUGH THE
CWA. ACROSS THE NORTH, AMOUNTS COULD BE HIGHER IF WE CAN GET
ENHANCEMENT TO TAKE PLACE AS THE COASTAL LOW STRENGTHENS. THE
AIRMASS LOOKS RATHER DRY TO START SO SOME COOLING SHOULD TAKE PLACE
DUE TO EVAPORATIVE EFFECTS, ALTHOUGH FORECAST SOUNDINGS INDICATE
PERHAPS A BIT OF RAIN IS POSSIBLE ACROSS THE FAR SOUTHEASTERN NEW
JERSEY INTO SOUTHERN DELAWARE.
FOR MONDAY AND TUESDAY...THE PERSISTENT UPPER-LEVEL TROUGH FROM THE
MIDWEST/GREAT LAKES AND NORTHEAST LOOKS TO RELOAD LATE MONDAY. AS
THIS OCCURS, DEEPENING LOW PRESSURE IS FORECAST TO MOVE UP THROUGH
THE CANADIAN MARITIMES WHICH MAY RESULT IN BRISK CONDITIONS MONDAY.
A WEAK LOW THEN TRACKS FROM THE MIDWEST AREA MONDAY MORNING TO NEAR
THE MID ATLANTIC TUESDAY, ALTHOUGH SOME GUIDANCE WANTS TO DAMPEN
THIS FEATURE OUT. THERE MAY BE A SECONDARY SHORT WAVE THAT ARRIVES
FROM THE NORTHWEST AND THIS ONE COULD BE STRONGER. THE TIMING AND
TRACK OF THESE FEATURES IS IMPORTANT AS IT WILL DETERMINE HOW MUCH
PRECIPITATION OCCURS ACROSS OUR AREA, AND ALSO THE SCOPE OF
CYCLOGENESIS ONCE AGAIN OFF THE MID ATLANTIC COAST. AS OF NOW, WE
WILL LEAN TOWARD BRINGING THE FEATURE ACROSS THE MID ATLANTIC EARLY
TUESDAY MORNING, THEN IT LIFTS OUT TO SEA DURING TUESDAY. WHILE
THERE DOES APPEAR TO BE ANOTHER OPPORTUNITY FOR SOME SNOW ONCE
AGAIN, THE LOWER CONFIDENCE IN THE SHORT WAVE TIMING AND STRENGTH
LEAD US TO KEEP POPS IN THE SLIGHT CHC AND CHC RANGE.
FOR WEDNESDAY AND THURSDAY...DEPENDING ON THE TIMING OF THE
AFOREMENTIONED SHORT WAVE/S/, A SYSTEM MAY BE DEPARTING OUR AREA TO
START WEDNESDAY. THEREFORE, WE WILL CARRY A SLIGHT CHC POP ACROSS
THE AREA IN THE GRIDDED FORECAST. THE UPPER-LEVEL TROUGH AXIS MAY
THEN SHIFT TO OUR EAST DURING THIS TIME FRAME, ALLOWING HIGH
PRESSURE TO OUR WEST TO GRADUALLY BUILD INTO OUR AREA. THE TROUGH
MAY THEN START TO AMPLIFY ACROSS THE PLAINS AND MIDWEST AS ANOTHER
SHORT WAVE DROPS EAST-SOUTHEASTWARD. AS HIGH PRESSURE SLIDES TO OUR
EAST, A RETURN FLOW WILL BECOME ESTABLISHED AND WAA IS NOTED TO
BEGIN AHEAD OF THE AFOREMENTIONED SYSTEM. GIVEN THIS SYSTEM LOOKING
TO TRACK FARTHER NORTH, A WARM FRONT SHOULD BE WORKING INTO OUR AREA
LATE THURSDAY. AS A RESULT, SOME MODERATION IN THE TEMPERATURES IS
EXPECTED FROM WEDNESDAY TO THURSDAY. GIVEN HIGH PRESSURE ADVERTISED
TO BE OVER OUR AREA WEDNESDAY NIGHT AND MOST OF THURSDAY, WE WENT
WITH A DRY FORECAST ATTM. OVERALL, NO MAJOR CHANGES WERE MADE TO
THIS TIME FRAME.
&&
.AVIATION /09Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
THROUGH 11Z...VCIGS AOA 5000 FT.
AFTER 11Z...OCNL CIGS NEAR 5000 FT NORTH /KTTN-KABE/ POSSIBLY
LOWER TO BRIEF MVFR CONDS IN SCT SNOW SHOWERS/FLURRIES LATE THIS
AFTN... ESPECIALLY POCONOS.
FROM KPHL SOUTHWARD INCLUDING KILG/KMIV/KACY...MVFR OR IFR CONDS
FOR SEVERAL HOURS BETWEEN 11Z-15Z IN SNOW. RUNWAY TREATMENT OPS
WILL PROBABLY BE NEEDED. FLUFFY SNOW WITH 1-3 INCHES IN 4 HOURS...
ESPECIALLY CENTRAL DEL AND KMIV AND KACY WHERE BRIEF LIFR CONDS
APPEAR PROBABLE IN 1 OR 2 HOURS OF 1/4MI HEAVY SNOW. THEREAFTER
BECOMING VFR CIGS NEAR 6000 FT AFTER 16Z. WIND BRIEFLY LIGHT NEAR
12Z BECOMING NW G 30-35 KTS BY 18Z.
TONIGHT...MOSTLY VFR WITH NW G 20-30 KTS EARLY DIMINISHING LATE
AND BACKING TO W. POSSIBLE BRIEF MVFR CONDS IN FLURRIES OR SNOW
SHOWERS IN THE EVENING NORTH OF KPHL.
OUTLOOK...
SATURDAY...VFR. WEST WINDS 10-15 KNOTS, BECOMING SOUTHWEST.
SATURDAY NIGHT AND SUNDAY...VFR TO MVFR AS LIGHT SNOW DEVELOPS. ANY
SNOW ACCUMULATIONS ARE ANTICIPATED TO BE LIGHT. THE WINDS SHOULD BE
LIGHT SATURDAY NIGHT, THEN BECOMING WEST-NORTHWEST 10-15 KNOTS
SUNDAY. THE CONDITIONS THEN IMPROVE TO VFR SUNDAY NIGHT.
MONDAY AND TUESDAY...VFR DURING MONDAY, THEN CLOUDS INCREASE. THERE
IS THE POTENTIAL FOR AREAS OF MVFR STARTING MONDAY NIGHT WITH SOME
POSSIBLE LIGHT SNOW. NORTHWEST WINDS 10-20 KNOTS MONDAY, BECOMING
LIGHT AT NIGHT AND TUESDAY.
&&
.MARINE...
HEADLINES ARE POSTED WITH THE UNCERTAINTIES IN THE MWW MESSAGE.
BASICALLY A GALE IN THE DE WATERS AND FAR SOUTHERN NJ LATE THIS
MORNING AND AFTN IN THE WAKE OF THE RAPIDLY DEVELOPING SFC WAVE
AND COLD FRONT MOVING SEAWARD FROM VIRGINIA.
SCA FURTHER NORTH WHERE YDYS GALE HAS ENDED. ITS POSSIBLE WE WILL
NEED TO UPGRADE THERE BUT ITS MARGINAL AND ONLY ISOLATED G35 KT
ANTICIPATED N 2/3RDS NJ WATERS TODAY.
TONIGHT...HEADLINES SHOULD CONVERT TO SCA THIS EVENING AND THEN
END SOMETIME AFTER MIDNIGHT SATURDAY MORNING.
FREEZING SPRAY IS EXPECTED TO DEVELOP TONIGHT...ESPECIALLY THE NJ
ATLC WATERS.
OUTLOOK...
HIGH PRESSURE ARRIVES DURING SATURDAY AND THEREFORE THE WINDS ARE
EXPECTED TO BE ON A DOWNWARD TREND. THE WINDS ARE EXPECTED TO
INCREASE ON SUNDAY AS AN AREA OF LOW PRESSURE DEVELOPS TO OUR EAST
AND TRACKS NORTHEASTWARD WHILE INTENSIFYING. A SHOT OF COLDER AIR IN
ITS WAKE ALONG WITH A TIGHTENING PRESSURE GRADIENT, WILL RESULT IN
ADVISORY LEVEL GUSTS MAINLY STARTING SUNDAY NIGHT. WHILE THERE IS A
CHC OF SOME GALE FORCE GUSTS, IT LOOKS MARGINAL AS 925 MB WINDS ATTM
ARE FORECAST TO BE RIGHT AROUND 35 KNOTS SUNDAY NIGHT. THE
CONDITIONS ARE ANTICIPATED TO DROP BELOW ADVISORY CRITERIA LATE
MONDAY AND TUESDAY AS THE FLOW WEAKENS AND THE PRESSURE GRADIENT
RELAXES.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...WINTER WEATHER ADVISORY UNTIL 11 AM EST THIS MORNING FOR
NJZ021>025.
DE...WINTER WEATHER ADVISORY UNTIL 11 AM EST THIS MORNING FOR
DEZ002>004.
MD...WINTER WEATHER ADVISORY UNTIL 11 AM EST THIS MORNING FOR
MDZ015-019-020.
MARINE...GALE WARNING FROM 9 AM THIS MORNING TO 6 PM EST THIS EVENING
FOR ANZ430-431-452>455.
SMALL CRAFT ADVISORY UNTIL 1 AM EST SATURDAY FOR ANZ450-451.
&&
SYNOPSIS...GORSE
NEAR TERM...DRAG 430
SHORT TERM...DRAG 430
LONG TERM...GORSE
AVIATION...DRAG/GORSE 430
MARINE...DRAG/GORSE 430HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 408 AM EST FRI FEB 1 2013 NJZ001-007>010-012>015-PAZ054-055-061-062-105-020915- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-CARBON-MONROE-LEHIGH-NORTHAMPTON-UPPER BUCKS- 408 AM EST FRI FEB 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A PERIOD OF SNOW IS ANTICIPATED FOR LATE SATURDAY AND SUNDAY, PRODUCING SOME ACCUMULATIONS. THIS COULD LEAD TO AREAS OF SLIPPERY TRAVEL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-MDZ008-012-NJZ016>020-026-027-PAZ060-070-071-101>104-106- 020915- NEW CASTLE-CECIL-KENT MD-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-COASTAL OCEAN-SOUTHEASTERN BURLINGTON- BERKS-DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-LOWER BUCKS- 408 AM EST FRI FEB 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SOME SNOW IS ANTICIPATED THIS MORNING ESPECIALLY ALONG AND SOUTH OF A LINE FROM ABOUT READING TO PHILADELPHIA IN PENNSLVANIA, THEN TO OCEAN COUNTY IN NEW JERSEY. THIS CAN LEAD TO LOCALLY SLIPPERY TRAVEL ON UNTREATED ROADWAYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A PERIOD OF SNOW IS ANTICIPATED FOR LATE SATURDAY AND SUNDAY, PRODUCING SOME ACCUMULATIONS. THIS COULD LEAD TO AREAS OF SLIPPERY TRAVEL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOW ACCUMULATIONS THIS MORNING. DEZ002>004-MDZ015-019-020-NJZ021>025-020915- KENT-INLAND SUSSEX-DELAWARE BEACHES-QUEEN ANNES-TALBOT-CAROLINE- CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC- 408 AM EST FRI FEB 1 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A PERIOD OF LIGHT SNOW IS ANTICIPATED FOR LATE SATURDAY AND SUNDAY, PRODUCING SOME LIGHT ACCUMULATIONS. THIS COULD LEAD TO LOCALLY SLIPPERY TRAVEL. THE SNOW HOWEVER COULD MIX WITH SOME RAIN MAINLY CLOSEST TO THE ATLANTIC COAST DURING SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THIS MORNING. ANZ430-431-452>455-020915- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 408 AM EST FRI FEB 1 2013 ...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450-451-020915- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 408 AM EST FRI FEB 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1149 PM EST THU JAN 31 2013 DEZ001>004-MDZ008-012-015-019-020-NJZ016-021>025-010900- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SALEM-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...PENNSVILLE...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY 1149 PM EST THU JAN 31 2013 ...A 2 TO 6 HOUR PERIOD OF SIGNIFICANT SNOW WILL HAMPER TRAVEL ACROSS DELAWARE...EASTERN MARYLAND AND SOUTHERN NEW JERSEY DURING THE FRIDAY MORNING COMMUTE... MOTORISTS SHOULD BE PREPARED FOR RAPIDLY DETERIORATING ROAD CONDITIONS AND VISIBILITY LIMITED TO ONE HALF MILE IN A SNOW EVENT OCCURRING BETWEEN 6 AND 10 FRIDAY MORNING. SNOW AMOUNTS OF 1 TO 2 INCHES ARE LIKELY WITH POTENTIAL FOR A NARROW BAND OF 3 INCH AMOUNTS. MOST OF THE SNOW WILL FALLING IN 3 TO 4 HOURS FRIDAY MORNING. THE SNOW WILL BE FOLLOWED NORTHWEST WIND GUSTS NEAR 40 MPH DURING MIDDAY. MORE DETAILS WILL BE ISSUED IN OUR 330 AM FORECASTS. DRAG
The national radar mosaic for the moment the first event began.
4 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Delaware in 2013Every state in 2013This day in weather historyWarnings in Delaware, February 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 433118, 433119, 433116, 433115.